Take the Diabetes Health Pump Survey
See What's Inside
Read this FREE issue now
For healthcare professionals only
  • 12 Tips for Traveling With Diabetes
See the entire table of contents here!

You can view the current or previous issues of Diabetes Health online, in their entirety, anytime you want.
Click Here To View

See if you qualify for our free healthcare professional magazines. Click here to start your application for Pre-Diabetes Health, Diabetes Health Pharmacist and Diabetes Health Professional.

Learn More About the Professional Subscription

Free Diabetes Health e-Newsletter
Latest
Popular
Top Rated
Ketoacidosis Archives
Print | Email | Share | Comments (11)

An Update on Bydureon


Feb 17, 2012

Give us feedback about your experience with it

You've heard of the blockbuster drug Byetta, a daily injection for type 2 diabetes? Byetta's sister product, Bydureon, which is injected just once a week, has just been approved by the FDA and is available in pharmacies.

Both of these injectable exenatide medications have the same active ingredient. Bear in mind that they are not insulin replacements. They can be used with other type 2 medications, but may cause low blood sugar if the other type 2 doses are not adjusted. If you have ketoacidosis or type 1 diabetes, these medications are not for you, nor are they recommended for children.

You may experience nausea when going on Bydureon. Other possible side effects include constipation, diarrhea, and headache. To read all the safety information for Bydureon, go to www.BYDUREON.com.

Some people qualify for a copayment savings card when purchasing Bydureon. The program is intended to give patients more access to Bydureon by saving them up to $50 a month for a 24-month prescription. Go to www.bydureonreimbursement.com to find out if you qualify.

If you have been using Bydureon, please give us feedback about your experience with it. Your comments will appear below this article.


Categories: Bydureon, Byetta, Constipation, Diabetes, Diabetes, Diarrhea, Exenatide, FDA, Headache, Insulin, Insulin Replacements. Type 2 Medications, Ketoacidosis, Nausea, Type 1 Diabetes, Type 1 Issues, Type 2 Diabetes, Type 2 Issues



You May Also Be Interested In...


Comments

Posted by Anonymous on 17 April 2012

I switched about two months ago. Sugars went very high and took a lot for me to stay with this. I have noticed the sugars are getting a little better but not as great as before. Also, have nodules at the injection site and also weight gain.
I do not have the stomach issues that go with regular byetta but dont know if the trade off was worth while.

Posted by Anonymous on 29 June 2012

I have been on bydureon about 4 months and it is wonderful,I feel great no side affects just doing great,have nodules at my injection,but my blood sugar is great

Posted by Anonymous on 3 July 2012

I have been using Bydureon 3 months and it has been outstanding helping me get my blood sugar lowered. I will say that I'm not hungry and has helped me get on track to losing pounds. Within 1 week I saw a big drop in my morning blood sugar that I have tried many things but couldn't get it under control.

Posted by Anonymous on 23 July 2012

I have only had two injections with bydureon and both caused me bruising , continous pain , and there is still swelling at one of the sites with a growth in my abdomen area at both sites these shots were given about two months ago . My physician said he had one other patient with the same problems and could only reccomend heat at this time and keep a watch on it . Please post any remedys for this pain and discomfort .

Posted by Anonymous on 18 August 2012

I felt full faster at meal-time! The bumps go away--that's just the medicine slowly released. I choose that over several shots & finger sticks I'd have to do with insulin--not mention the weight gain--I am losing weight on Bydureon!

Posted by Anonymous on 13 November 2012

I used it twice and I have 2 hard nodules at each injection area. How do I get rid of them? Needless to say I have discontinued the medication.

Posted by Anonymous on 24 January 2013

I just started on the Bydureon few weeks ago, yes my sugars went up a little bit, but I found I need to adjust my diet, with the Byetta I knew I could eat a bit more of what I shouldn't because my shot and metformin would bring it down faster than what the Bydureon does. I was throwing up every meal almost taking the byetta...but I had my thyroid checked and found that it was low (even tho my test said normal, it was low for me) Once I started on meds the nausa and throwing up stopped. I love the Bydureon and freedom of only injecting once a week. Yes I have a few nodules, no biggie..at my age lumps are expected.

Posted by Anonymous on 6 February 2013

I have a hard lump that looks bruised (not a small "nodule") at every injection site - this is my 2nd month on Bydureon. My sugar levels are great, my appetite has decreased and I have lost a little weight - I would like to stick with it. If I know these lumps will eventually go away, I can deal with it. Been reading everything I can find and nowhere does it tell you whether they eventually resolve or not.

Posted by Anonymous on 11 June 2013

Been on Bydureon about 2 months after switching from Actos which made me gain weight. Have now lost about 20 lbs and the doctor is thrilled. My A1C was always pretty good and has only gotten better. I get a touch of diarrhea every other week but it is short lived. Inject on Saturday and if it is going to happen it happens at about 48 hrs. Backing it up with metformin.

Posted by Anonymous on 11 July 2013

It took a while to get used to the needle - it's as big as a firehose when compared tothe needles I am used to using on pens! I've gotten the knackl of it and don't much mind the somehwast complicated multi-step process that is necessary to losen the powder, mix it with the liquid, adjust everything and then shoot away.
The convenience of weekl;ty vs daily injections is worth the price of admission, for sure. I have had no real side effects, other thaqn the fact that if something is going to make me queesey in the slightest, this seems to accentuate that. Minor, at worse. I titered down my use of Apidra before dinner meal (I was a 32 units). Within 1 month, I eliminated the Apridra altogetrher. My glucose readings are very much improved, even the morning fasting reading that has been one of thjose dawn syndrome marvels that shoots very high no matter whast I do. I drooped to under 140 from 200+ just a few weeks before. before dinner, I am under 100 - first time in years. I have to watch heavy exercise as I have seen readings drop into the 70's. All in all - I am extremely happy.

Posted by caritenar on 23 April 2014

thanks for sharing.


Add your comments about this article below. You can add comments as a registered user or anonymously. If you choose to post anonymously your comments will be sent to our moderator for approval before they appear on this page. If you choose to post as a registered user your comments will appear instantly.

When voicing your views via the comment feature, please respect the Diabetes Health community by refraining from comments that could be considered offensive to other people. Diabetes Health reserves the right to remove comments when necessary to maintain the cordial voice of the diabetes community.

For your privacy and protection, we ask that you do not include personal details such as address or telephone number in any comments posted.

Don't have your Diabetes Health Username? Register now and add your comments to all our content.

Have Your Say...


Username: Password:
Comment:
©1991-2014 Diabetes Health | Home | Privacy | Press | Advertising | Help | Contact Us | Donate | Sitemap

Diabetes Health Medical Disclaimer

The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. All content, including text, graphics, images, and information, contained on or available through this website is for general information purposes only. Opinions expressed here are the opinions of writers, contributors, and commentators, and are not necessarily those of Diabetes Health. Never disregard professional medical advice or delay seeking medical treatment because of something you have read on or accessed through this website.